Vol. 45, No. 1, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Cyclic vectors for representations associated with positive definite measures: nonseparable groups

Frederick Paul Greenleaf and Martin Allen Moskowitz

Vol. 45 (1973), No. 1, 165–186
Abstract

Let μ be any positive definite measure on a locally compact group, and let (πμ,μ) be the associated unitary representation of G. Previous work of the authors’ showed that a cyclic vector exists for πμ if G is second countable; there is now a simple proof of this result, due to Hulanicki. Rather elementary conditions on the way μ is related to the geometry of G are examined which are necessary, or sufficient, for the existence of a cyclic vector. These conditions require μ to be “constant” on cosets (or double cosets) of certain subgroups of G. A conjectured necessary and sufficient conditions is presented. These results are adequate to decide whether or not πu is cyclic for various nontrivial measures. As a special case it is shown that the left regular representation of G is cyclic G is first countable.

Mathematical Subject Classification 2000
Primary: 22D10
Milestones
Received: 23 December 1971
Published: 1 March 1973
Authors
Frederick Paul Greenleaf
Martin Allen Moskowitz